quitting opiates cold turkey- on day 3 - Part 16

By smith9666 · Nov 22, 2014 · ·
  1. JD,

    Thanks for the information. I haven't tried most of those listed but I was given gabopentin as a "comfort med" during the first week of WD's and I only took a few. Didn't really feel much but it did help with the restlessness I felt. I only used it as prescribed during then because I wasn't sure of what kind of drug it was. I took it a little while after most of the WD symptoms calmed down and I did notice that it helped with the back pain but I also read that if you take it normally it can cause WD symptoms so that's just annoying LOL. I still have plenty of them that are low dose and I'm sure if I just kept it at 1 at a time occasionally I will be fine. I was thinking I'll just save them and if I'm still having pain in a month of so I'll use occasionally. It was an option talked about for using long term pain relief when I first changed doctors prior to stopping the narcotics but the dosage was a lot higher and at the time I didn't know that it could cause dependence.

    I tried the yoga last night and it went okay. I actually slept very well. I'm not sure if it was due to that or because I was able to run later in the afternoon then usual due to my work schedule but it was definatly nice to sleep for 9 hours straight! It's been a while since I could say that. I also actually dreamed last night which has been a while since I can recall.

    Anyways thanks for the advice. I think I'll just stick to ibuprohen occasionally and try going without anything. If it gets too bad I'll change my plan then but I'll hope for the best first and deal with the rest later.

Comments

  1. Jungledog
    Smith,

    Gabapentin does have a withdrawal syndrome. If I stop it abruptly, I get very anxious and nauseated. But if I simply taper it down for a week, I step right off to zero with no issue. I plan to use it long term as it really helps my pain. To me, the withdrawal is minimal but I have seen others complain that it sucked. Ibuprofen can be taken 800mg every 8 hours but take it with food and do not use every day as it can be very hard on the stomach.

    Glad the yoga could help. Another thing I have noticed since I started doing yoga is my pain is less. I do not know what that is but is seems to help. Anything that strengthens the core will help reduce low back pain. My pain is my neck and arm but it seems to help. Best book is Yoga as Medicine by Timothy McCall. There is a chapter on chronic back pain.

    Have a great day!

    JD
To make a comment simply sign up and become a member!